Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 14, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 20, 2014, 4:44 AM CDT for 28 counties in Oklahoma. It took effect at Mar 20, 2014, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2014, 4:44 AM CDT (09:44 UTC)
- In effect from
- Mar 20, 2014, 12:00 PM CDT
- Expired
- Mar 20, 2014, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
All 28 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 108 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2484 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512 WWUS84 KOUN 200944 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 444 AM CDT THU MAR 20 2014 ...VERY HIGH FIRE WEATHER CONCERNS THIS AFTERNOON... .SOUTHWEST WINDS WILL INCREASE TODAY ACROSS PORTIONS OF WESTERN AND CENTRAL OKLAHOMA. COMBINED WITH LOW HUMIDITIES AND WARM TEMPERATURES... THE RISK FOR WILDFIRES WILL BE VERY HIGH ACROSS MUCH OF THE REGION. OKZ037-044-TXZ083>090-201045- /O.CAN.KOUN.FW.A.0012.140320T1700Z-140321T0000Z/ TILLMAN-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER-CLAY- 444 AM CDT THU MAR 20 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR WESTERN NORTH TEXAS AS WELL AS TILLMAN AND COTTON COUNTIES IN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE WEATHER WATCH. FIRE WEATHER CONCERNS WILL REMAIN HIGH ACROSS WESTERN NORTH TEXAS AND COTTON AND TILLMAN COUNTIES OKLAHOMA WITH WARM AND VERY DRY AIR ACROSS THE AREA. HOWEVER... WINDS WILL NOT BE AS STRONG AS FARTHER NORTH IN OKLAHOMA. THEREFORE THE FIRE WEATHER WATCH IS CANCELLED. CAUTION SHOULD STILL BE USED TO PREVENT THE START OR SPREAD OF WILDFIRES. $$ OKZ004>026-033>036-038-210000- /O.UPG.KOUN.FW.A.0012.140320T1700Z-140321T0000Z/ /O.NEW.KOUN.FW.W.0014.140320T1700Z-140321T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-HARMON-GREER- KIOWA-JACKSON-COMANCHE- 444 AM CDT THU MAR 20 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR WARM... DRY AND BREEZY CONDITIONS FOR PORTIONS OF WESTERN... NORTHERN AND CENTRAL OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...LOW TO MID 70S. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH HIGHER GUSTS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING... OR ANY ACTIVITIES THAT MAY SPARK A FIRE... SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION... OR THROWING CIGARETTES OUT OF YOUR VEHICLE. FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
1 follow-up statement
517 WWUS84 KOUN 202243 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 543 PM CDT THU MAR 20 2014 ...VERY HIGH FIRE DANGER CONTINUES THIS EVENING... .SOUTHWEST WINDS WILL REMAIN ELEVATED THROUGH SUNSET ACROSS MOST OF OKLAHOMA. THIS...COMBINED WITH LOW HUMIDITIES AND WARM TEMPERATURES...WILL KEEP WILDFIRE SPREAD POTENTIAL VERY HIGH. OKZ004>026-033>036-038-210000- /O.CON.KOUN.FW.W.0014.000000T0000Z-140321T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-HARMON-GREER- KIOWA-JACKSON-COMANCHE- 543 PM CDT THU MAR 20 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR VERY HIGH TO EXTREME FIRE DANGER...LOW RELATIVE HUMIDITY...AND BREEZY SOUTHWEST WINDS FOR CENTRAL...WESTERN...AND NORTHERN OK... * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...LOW TO MID 70S. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH HIGHER GUSTS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE...SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...OR THROWING CIGARETTES OUT OF YOUR VEHICLE. FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 19, 11:53 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Mar 19, 11:53 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1153 PM CDT WED MAR 19 2014
.DISCUSSION...
PLEASE THE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VERY LITTLE CHANGES WERE MADE TO THE LAST TAF PACKAGE. STILL
EXPECT CALM WINDS AND CLEAR SKIES OVERNIGHT. THE WINDS WILL THEN
INCREASE FROM THE SSW AROUND 15 TO 20 KT DURING THE LATE MORNING
HOURS...AND CONTINUE THROUGH THE AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 38 73 50 77 / 0 0 0 10
HOBART OK 37 71 45 75 / 0 0 0 0
WICHITA FALLS TX 37 75 51 80 / 0 0 0 10
GAGE OK 37 75 41 65 / 0 0 0 0
PONCA CITY OK 33 74 48 72 / 0 0 0 0
DURANT OK 38 70 49 78 / 0 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR OKZ004>026-033>038-044.
TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR TXZ083>090.
&&
99/03/03Hazardous weather outlook, Mar 19, 11:45 AM CDT, 16 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT WED MAR 19 2014
OKZ004>048-050>052-TXZ083>090-201000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT WED MAR 19 2014
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
THE ATMOSPHERE WILL REMAIN DRY AND STABLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAR 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON THROUGH
MONDAY IN SOUTH CENTRAL AND SOUTHEAST OKLAHOMA...AND WESTERN NORTH
TEXAS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.
OTHER HAZARDOUS WEATHER...
LOW RELATIVE HUMIDITY...WARM AIR...AND INCREASING WINDS WILL ELEVATE
FIRE DANGER THURSDAY AFTERNOON IN WESTERN OKLAHOMA...AND ADJACENT PARTS
OF TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.
CMSNearby
Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.